Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 189, NWS Dodge City, KS

July 19, 1995Edwards County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 19, 1995, 9:33 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
Jul 19, 1995, 9:33 PM CDT (02:33 UTC)
Expired
Jul 19, 1995, 10:04 PM CDT
In force
31 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Edwards County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 200231 RRA
SVRDDC
KSC047-097-200315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT WED JUL 19 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL KANSAS
 
   ...SOUTHWESTERN EDWARDS COUNTY...NORTHWESTERN KIOWA COUNTY
 
AT 930 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES
NORTHWEST OF GREENSBURG OVER OPEN FARMLAND EAST OF WINDHORST. THIS STORM
IS MOVING SOUTHEAST AT 15 MILES AN HOUR AND WILL REACH MULLINVILLE AND
GREENSBURG BY 1015 MPH CDT. IT IS LIKELY PRODUCING HAIL UP TO AN INCH IN
DIAMETER AND TORRENTIAL RAINS. IF YOU ARE IN OR NEAR THE PATH OF THIS
STORM OVER OPEN FARMLAND IN KIOWA AND EDWARDS COUNTIES...YOU SHOULD SEEK
SHELTER AT ONCE.
 
JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:50 PM CDT, 43 minutes earlier.

Area forecast discussion, Jul 19, 8:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT TUE JUL 19 1995

QSTN FOR TNGT IS POPS AND TEMPS ALG WITH PROSPECTS FOR RW+. MAX MSTR
CNVGNC IS IN AREA OF BEST UPSLP OVR SE CO WHERE TSTMS ALRDY FIRING. PER
RAOB ANALS ISOLD PCPN TOTALS OF 3.5 INCHES PSBL BUT ANY CNVCTN WHERE
BNDRY LYR TEMPS DROP BLO 70 WL DUMP ENTIRE COLUMN WITH MAX PSBL FM RAOB
OF 5.5 INCHES. GOING FCST FOR LCLY HVY RA LKS GOOD ON THIS COUNT SINCE
LOWS FCST IN MID 60S CROSSES THE CRITICAL TEMP. WAA SHWN ON PRFLRS AND
WRM FNTGNS OVR RGN SHD PROVIDE CONTD CNVCTV FOCUS TNGT SO GOING 50%
POPS ALSO LKS RSNBL. IN SHORT...NO CHG FM GOING FCST FOR TNGT.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:03 AM CDTFlash Flood WarningDDCBarber3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.